Applied Mathematics and Optimization

, Volume 12, Issue 1, pp 271–282 | Cite as

Semilinear equations in ℝN without condition at infinity

  • H. Brezis
Article

Abstract

In this paper we establish that some nonlinear elliptic (and parabolic) problems are well posed in all of ℝN without prescribing the behavior at infinity. A typical example is the following: Let 1<p<∞. For everyf ∈ Lloc1(ℝN) there is a uniqueu ∈ Llocp(ℝN) satisfying
$$ - \Delta u + |u|^{p - 1} u = f(x) on \mathbb{R}^N $$
.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Aronson D, Caffarelli L (in press) The initial trace of a solution of the porous medium equation. Trans. Am Math SocGoogle Scholar
  2. 2.
    Baras P, Pierre M (1982) Singularités éliminables d'équations elliptiques semilinéaires, C.R.A.S. Paris 295:519–522; see also Ann Inst Fourier to appearGoogle Scholar
  3. 3.
    Bénilan Ph, Brezis H, and Crandall M (1975) A semilinear equation inL 1(ℝN), Ann Sc Norm Sup Pisa 2:523–555Google Scholar
  4. 4.
    Bénilan Ph, Crandall M, and Pierre M Solutions of the porous medium equation under optimal conditions on initial values. Indiana Univ Math J 33:51–87Google Scholar
  5. 5.
    Brezis H (1980) Some variational problems of the Thomas-Fermi type. In: Cottle, Giannessi, and Lions (eds) Variational Inequalities and Complementarity Problems. Wiley, New York: 53–73Google Scholar
  6. 6.
    Brezis H, Strauss W (1973) Semilinear second-order elliptic equations inL 1. J Math Soc Japan 25:565–590Google Scholar
  7. 7.
    Dahlberg B, Kenig C (in press) Non-negative solutions of the porous medium equationGoogle Scholar
  8. 8.
    Gallouet Th, Morel JM (in press) Resolution of a semilinear equation inL 1 Google Scholar
  9. 9.
    Herrero M, Pierre M (in press) Some results for the Cauchy problem foru t = Δu m when 0<m<1Google Scholar
  10. 10.
    Kato T (1972) Schrödinger operators with singular potentials. Israel J Math 13:135–148Google Scholar
  11. 11.
    Keller JB (1957) On solutions of Δu = f(u). Comm Pure Appl Math 10:503–510Google Scholar
  12. 12.
    Loewner C, Nirenberg L (1974) Partial differential equations invariant under conformal or projective transformations. In: Contributions to Analysis. Acad. Press, New York: 245–272Google Scholar
  13. 13.
    Osserman R (1957) On the inequality Δu ⩾ f(u). Pacific J Math 7:1641–1647Google Scholar

Copyright information

© Springer-Verlag New York Inc. 1984

Authors and Affiliations

  • H. Brezis
    • 1
  1. 1.Université Paris VIParis Cedex 05France

Personalised recommendations